Missouri, 2006Tornado in Missouri, September 22, 2006
September 22, 2006 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 22, 1:15 PM CST, 56 minutes earlier.
Area forecast discussion, Sep 22, 1:15 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CDT FRI SEP 22 2006
.DISCUSSION...
MAIN FORECAST CONCERN CONTINUES TO BE THAT THERE WILL BE AN EXTENDED
THREAT OF SEVERE WEATHER INCLUDING TORNADOES FROM THIS AFTERNOON...
THROUGH TONIGHT INTO TOMORROW. REFER TO LATEST SWODY1 AND SWOMCD
FOR UPDATED DETAILS. HAVE CONTINUED TO FAVOR THE GFS OVER THE NAM
BECAUSE IT CONTINUES TO LINE UP BETTER WITH THE OTHER MODELS. NAM
IS DEEPER THAN THE OTHER MODELS...AND IT IS NOW SLOWER THAN THE
GFS AS OPPOSED TO YESTERDAY.
LIKE HAS BEEN PREVIOUSLY MENTIONED...IT WILL BE TOMORROW UNTIL THE
COLD FRONT MOVES ACROSS THE REGION IN ADVANCE OF A WELL DEFINED
SHORTWAVE...SO IT IS DIFFICULT TO PINPOINT ANY TIMING TO ONGOING
SEVERE WEATHER. LATEST LOOK AT THE WATER VAPOR SHOWS THREE
IMPULSES IN THE FAST MOVING MID-UPPER LEVEL WSWLY FLOW...ONE OVER
KS...ANOTHER OVER CO AND ANOTHER OVER UT...THAT WILL SUPPLY MODEST
LARGE SCALE ASCENT THE NEXT 24 HOURS. LEVEL JET WILL CONTINUE TO
FEED LOW LEVEL MOISTURE INTO THE REGION...AND DEWPOINTS ARE
EXPECTED TO BE IN THE 65-70F RANGE IN THE WARM SECTOR. MLCAPES
THIS AFTN AND EVENING WILL RANGE FROM 1000 IN THE NRN COUNTIES TO
2500 IN AREAS ALONG AND SOUTH OF I-70...AND REMAIN RELATIVELY HIGH
OVERNIGHT. AMOUNT OF INSTABILITY ON SATURDAY WILL BE DEPENDENT ON
HOW MUCH PRECIPITATION IS ONGOING IN THE MORNING...BUT GFS DEPICTS
SUFFICIENT INSTABILITY SUPPORTIVE OF CONTINOUS VIGOROUS
DEVELOPMENT. CURRENT CLUSTER OF SVR...POSSIBLY TORNADIC
SUPERCELLS OVR CNTRL/SERN MO WL CONTINUE TO PUSH NEWD IN THE
SHORT TERM. BOUNDARIES FROM THIS CLUSTER AS WELL AS MODEST
CONVERGENCE ALONG A FRONT OVR NERN AND CNTRL MO WILL CONTINUE TO
SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE EVENING. BOTH THE
NAM/GFS HAVE A SFC LOW DEVELOPING ALONG THE FRONT BY 12Z SATURDAY
MORNING IN RESPONSE TO UPSTREAM SHORTWAVE THAT WILL ALSO ACT AS
FOCUS FOR STORMS. SO THE CURRENT THINKING IS THAT WE WILL SEE
CONTINUED DEVELOPMENT OF CLUSTERS OF STORMS...INCLUDING LINE
SEGMENTS PRODUCING SEVERE WINDS AND FAST MOVING...LONG LIVED
SUPERCELLS...GIVEN 0-6KM SHEAR OF 60-80KTS...WELL INTO THE THE
NIGHT AND AGAIN TOMORROW. LOW LCLS AND VERY STRONG 0-1KM SHEAR
WILL LAST THROUGH THE PERIOD SUGGESTING THE CONTINUED POTENTIAL
FOR TORNADOES.
WILL GO WITH THE IDEA THAT THE CHANCE OF TSRA AND ACCOMPANYING
SEVERE THUNDERSTORMS WILL GRAUDALLY END AS THE FRONT MOVES SEWD
TOMORROW AFTN AND TOMORROW EVENING. MODELS STILL SHOW A DECENT
AMOUNT OF LOW LEVEL MOISTURE AND CYCLONIC CURVATURE OVER THE AREA ON
SUNDAY...SO HAVE KEPT THE MOSTLY CLOUDY CONDITIONS WITH A SLIGHT CHC
OF SHRA. LOW LEVEL MOISTURE THEN DRIES UP SUNDAY NIGHT AND MONDAY
UNDER LARGE SCALE SUBSIDENCE.
NGM MOS TEMPS LOOKED A BIT WARM COMPARED TO THE ETA AND GFS MOS FROM
TOMORROW ON...SO USED A BLEND OF THOSE TWO PLUS PERSISTENCE.
FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...LONGWAVE H500 TROF
WILL BEGIN THE PERIOD OVER ERN NOAM...AND THANKS TO A REINFORCING
STRONG SHORTWAVE DIGGING OUT OF CANADA...WILL RETROGRADE SOME TO THE
NRN/CNTRL MS VALLEY BY MID WEEK. GFS/NOGAPS ADVERTISE A DEEPER TROF
THAN THE ECMWF/CMC. WITH EXPECTED PASSAGE OF H500 TROF AXIS BY
THURSDAY...RESIDUAL PIECES OF ENERGY WILL CONTINUE TO LINGER FOR
ANOTHER 24HRS OR SO BEFORE TRANSITIONING INTO A NWLY FLOW REGIME. AT
THE SFC...A WEAK RIDGE IS JUST E OF THE FA AT THE START OF THE
PERIOD WITH SOME MOISTURE/INSTABILITY RETURN AHEAD OF APPROACHING
CDFNT BY LATE TUESDAY NIGHT. CDFNT IS THEN EXPECTED TO MOVE THRU THE
FA DURING THE DAYTIME WEDNESDAY/WEDNESDAY EVENING WITH CANADIAN HI
PRES THEN BUILDING IN FOR LATE WEEK. BUMPED UP POPS SOME TO 20-30PCT
FOR THE PERIOD FROM LATE TUESDAY NIGHT TO THURSDAY AS CONFIDENCE HAS
INCREASED FOR THE MID WEEK EVENT...MAINLY CENTERED AROUND THE CDFNT.
HOWEVER...ADDITIONAL STRONG SHORTWAVES REINFORCING MEAN H500 TROF
POSITION FOR WEDNESDAY NIGHT INTO THURSDAY...AND A SLOWING DOWN LO
LEVEL CDFNT...HAS INCREASED THE POSSIBILITY FOR POST-FRONTAL PCPN TO
DEVELOP PER THE GFS MODEL. TEMPS WILL BE AOA NORMAL FOR THE EARLY
PART OF THE PERIOD...BUT THEN TRANSITION TO BLO NORMAL FOR LATE WEEK
WITH PRESENCE OF DEEP H500 TROF AND STRONG CANADIAN HI.
BRITT/TES
&&
.AVIATION...
FOR THE 18Z TAFS...A SPECIAL 16Z SGF SOUNDING INDICATES THE WARM
SECTOR AIR MASS IS BECOMING INCREASINGLY UNSTABLE AS IT MOISTENS
AND HEATS...CAPE WAS IN EXCESS OF 3000 J/KG. THIS INSTABILITY
CONTS TO DEVELOP NEWD AS MOISTURE SURGES TO THE NE AHEAD OF THE
SFC BOUNDARY DRAPPED FROM NE MO THRU WRN MO INTO SE OK. STORMS ARE
ALREADY FIRING SW OF KCOU AND EXPECT OVR THE NEXT HR OR SO...CONTINUED
DEVELOPMENT IN ADVANCE OF THE BOUNDARY. THIS ACTIVITY SHOULD
QUICKLY BECOME SEVERE AND WL MOVE TO THE ENE AROUND 50 MPH. THINK
ACTIVITY WL REMAIN SOUTHEAST OF KUIN. REMAINDER OF THE TAF SITES
SHOULD HAVE A PERIOD OF THUNDERSTORMS THIS AFTERNOON/EVENING.
FOLLOWING THE GFS MODEL SOLN THIS ACTIVITY SHOULD MOVE EAST AND
THEN WE SHOULD SEE ANOTHER ROUND OF STG-SVR THUNDERSTORMS EARLY
SAT MRNG SPREADING NEWD IN ADVANCE OF A SFC LOW.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Sep 22, 1:01 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT FRI SEP 22 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
201 PM CDT FRI SEP 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH TONIGHT.
AN UNSTABLE AIR MASS POSITIONED ACROSS THE REGION COMBINED WITH
STRONG WIND SHEAR THOUGH A DEEP LAYER OF THE ATMOSPHERE...WILL
SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS ACROSS THE REGION
THROUGH TONIGHT. SEVERAL DIFFERENT ROUNDS OF SEVERE WEATHER ARE
POSSIBLE...BOTH THIS AFTERNOON AND EVENING...AND THEN AGAIN DURING
THE VERY LATE NIGHT HOURS. LONG LIVED SUPERCELL THUNDERSTORMS ARE
EXPECTED...AND THESE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...
LARGE HAIL...AND STRONG TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERAL ROUNDS OF SEVERE WEATHER ARE POSSIBLE AGAIN ON SATURDAY.
THE FIRST ROUND WILL BE A CONTINUATION OF SEVERE STORMS LEFT
OVER FROM LATE FRIDAY NIGHT...AND THIS MAY PERSIST THROUGH MID TO
LATE MORNING. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE FROM MID
AFTERNOON ON SATURDAY THROUGH SATURDAY EVENING. THE STORMS ON
SATURDAY WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES.
ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE
ENTIRE REGION ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED
FOR SPOTTER ACTIVATION.
GLASS
In the hours before
Local storm report, Sep 22, 2:03 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL BOURBON 38.15N 91.25W
09/22/2006 E1.75 INCH CRAWFORD MO TRAINED SPOTTER
&&
BMILLERLocal storm report, Sep 22, 2:05 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG CUBA 38.06N 91.40W
09/22/2006 CRAWFORD MO TRAINED SPOTTER
SEMI AND BUS OVERTURNED AT I-44 OVERPASS
&&
BMILLERLocal storm report, Sep 22, 2:06 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 1 NE LEASBURG 38.10N 91.28W
09/22/2006 CRAWFORD MO TRAINED SPOTTER
BRIEF TOUCHDOWN
&&
BMILLERLocal storm report, Sep 22, 2:08 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO 2 N BELGRADE 37.82N 90.85W
09/22/2006 WASHINGTON MO AMATEUR RADIO
BETWEEN BELGRADE AND POTOSI
&&
BMILLERLocal storm report, Sep 22, 2:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SULLIVAN 38.22N 91.17W
09/22/2006 E0.88 INCH FRANKLIN MO AMATEUR RADIO
&&
BMILLERLocal storm report, Sep 22, 2:10 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TORNADO OATES 37.57N 91.05W
09/22/2006 REYNOLDS MO LAW ENFORCEMENT
REPORTED BY SHERIFF
&&
BMILLERTornado, Washington
- When
- September 22, 2:11 PM CST to 2:16 PM CST
- Where
- Washington County, 1 mi SW of Richwoods
- Rating
- F1
- Path length
- 3.1 mi
- Path width
- 150 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.167, -90.850
The tornado touched down just south of County Road A, west of the intersection of Road A and State Highway 47. The tornado was 50 yards wide with tree damage in this location. The tornado traveled to the east northeast, just south of Richwoods. The tornado crossed State Highway 47 half a mile south of the intersection with County Roads A and H. The tornado damaged a roof on a home at this location and produced significant damage to trees. Debris from the house was thrown 200 yards to the southeast. At this location, the tornado was 150 yards wide with F1 intensity damage. The tornado continued east northeast and lifted three-quarters of a mile east of State Highway 47 on County Road H. No injuries or deaths were reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kentucky, September 22 to 23, 20064 deaths · $1.1 million · 1 in hail · 24 events
- Tornado in Missouri, September 22, 20065 injured · $7.0 million · F4 · 1 event
- Tornado in Illinois, September 22, 20062 injured · $500,000 · F3 · 1 event
- Tornado in Alabama, September 22, 20063 injured · $1.5 million · F2 · 1 event
- Tornado in Illinois, September 22, 20061 injured · $800,000 · F2 · 1 event
- Hail and Damaging Winds in Arkansas, September 22, 20061 death · 1 injured · $2,000 · 1.25 in hail · 8 events
- Rip Current in North Carolina, September 22, 20061 death · 1 event
- Strong Wind in Texas, September 22, 20061 death · $3,000 · 1 event
- Tornado in Missouri, September 22, 2006$150,000 · F2 · 1 event
- Tornado in Missouri, September 22, 20062 injured · $1.5 million · F1 · 1 event
- Tornado in Alabama, September 22, 2006$75,000 · F2 · 1 event
- Flash Flooding and Hail in Arkansas, September 22 to 23, 2006$3.7 million · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534393.